Ask the expert: How do you know if you have glaucoma?
Ask the expert: Macular degeneration and diet
How to beat the mid-afternoon slump
Tiredness after glandular fever
Antibiotics do they cause discoloured teeth?
The only antibiotics that can stain teeth are those that are in the tetracycline family, of which Keflex is not.
I have recently had surgery involving the bladder and have been prescribed a course of Keflex antibiotics. Can you tell me whether antibiotics have a detrimental effect on teeth.
The only antibiotics that can stain teeth are those that are in the tetracycline family, of which Keflex is not. Furthermore, tooth discolouration due to antibiotics is relevant only at the time that the tooth buds are developing in early childhood, when the antibiotic material is absorbed into the calcifying tooth structure. This does not happen in fully-formed teeth. I would think that the prevention of post-surgical infection would be more important than the non-existent risk of staining your teeth. So if your surgeon has prescribed them, please take them.